Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 171, NWS Norman, OK

April 25, 2000Jackson County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 25, 2000, 1:19 AM CDT for Jackson County, Oklahoma. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 25, 2000, 1:19 AM CDT (06:19 UTC)
Expired
Apr 25, 2000, 1:50 AM CDT
In force
31 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jackson County, OK

What was reported inside it

TimeReportWhereRemark
Apr 25, 1:30 AM CDTThunderstorm WindOlustee, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2000-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2000-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1962 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 250620
SVROKC
OKC065-250650-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
119 AM CDT TUE APR 25 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN SOUTHWEST OKLAHOMA

* UNTIL 150 AM CDT

* AT 119 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6
  MILES NORTHWEST OF OLUSTEE...MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE ALTUS AIR FORCE BASE...ALTUS...
  ELDORADO...ELMER...HEADRICK...HUMPHREYS...MARTHA AND OLUSTEE

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING
WINDS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY
SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED.

LAT...LON 3473 9941 3455 9967 3438 9966 3448 9927
          3459 9918 3461 9908 3465 9926

WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 10:05 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Apr 24, 10:05 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1005 PM CDT MON APR 24 2000

CONVECTION OVER SOUTHWEST KANSAS AND THE TEXAS/OKLAHOMA PANHANDLES
CONTINUES TO MOVE TOWARD THE FORECAST AREA...AND AWAY FROM AN AXIS
OF HIGHER MOISTURE/INSTABILITY...AND THUS THE MAJORITY OF STORMS
HAVE GRADUALLY WEAKENED WHILE MOVING NEAR THE WESTERN BORDER OF
OKLAHOMA. EXPECT CONVECTION TO SPREAD SOUTHEASTWARD OVERNIGHT WHILE
WEAKENING...WITH HI_GHEST POPS ACROSS FAR WESTERN OKLAHOMA/WESTERN
NORTH TEXAS. CLOUD COVER AND WINDS HAVE ALSO BEEN ADJUSTED TO
ACCOUNT FOR AFFECTS LIKELY TO OCCUR FROM ONGOING CONVECTION.

.OUN...
OK...NONE.
TX...NONE.
JAMES

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.